How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nair Your Own Question
Dr. Nair
Dr. Nair, Dermatologist
Category: Dermatology
Satisfied Customers: 9134
Experience:  MBBS, MD (Dermatology, Venereology & Leprology)
40004158
Type Your Dermatology Question Here...
Dr. Nair is online now
A new question is answered every 9 seconds

I recently got these weird red spots on my feet. I've had

Customer Question

I recently got these weird red spots on my feet. I've had the big one in the middle for a few months but the other small red spots on my feet and ankle only appeared recently. Is this some kind of skin problem that is a cause for concern? Can you explain
what may have caused this and how I can get treatment for it?
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr. Nair replied 1 year ago.
Hello,
Thank you for your question. My name is***** and I will do my best to provide a useful input.
Are both feet affected or just this one?
Customer: replied 1 year ago.
It seems like the left feet is more effected. It is slightly noticeable on the right foot but not that much. It's hard to say if it's even there on the right foot. The picture I sent is the left foot.
Customer: replied 1 year ago.
Here is a picture of my right foot. Please let me know what you think is causing this and how I can treat it.
Expert:  Dr. Nair replied 1 year ago.
Thank you for the information and additional photograph. Your clinical picture is most suggestive of a condition called Pigmented Purpuric Dermatosis (PPD). Pigmented Contact Allergic Dermatitis (PCAD) would be a second possibility but is less likely.
PPD is a harmless condition caused due to microvascular leakage of blood into the skin leading to hemosiderin deposition. This occurs either spontaneously or on prolonged standing or walking. The basic cause is due to poor capillary support as the anchoring proteins which do this job in the skin decrease with a mild inflammation of the smallest blood vessels called capillaries (capillaritis). Sometimes there can be an element of venous back flow as well on account of varicose veins or a problem with the deep veins of the leg. A sign of this can be leg swelling at the end of the day or swollen veins in the back of the leg.
This condition has many variants and your particular variant looks closest to pigmented purpuric dermatosis of Schamberg.
No treatment is required for the red/brown spots. The condition is essentially harmless and usually keeps recurring and fading. Ultimately there may be some hyperpigmentation in the involved area.
Still if you are keen to pursue treatment then here is what I would recommend:
1. Tab Calcium Dobesilate 500 mg twice a day for 6 weeks. Other Flavonoids can also help - e.g Pentoxifylline, Daflon 500.
2. Tab Vitamin C 500 mg once a day.
3. Fluticasone propionate cream twice a day for 7-14 days. Then once at night for 2 weeks and the once at night every fourth day for maintenance. Stop this gradually over 2-3 months.
4. Avoid prolonged standing or walking. Leg elevation during rest.
5. If you find that you legs swell up at the end of the day then venous hypertension is present and the condition will also benefit with the use of compression stockings worn daily,
All these are prescription drugs however barring vitamin C and should be discussed with your doctor. Other prescription options are drugs like Griseofulvin and light therapy with PUVA.
Please feel free to ask if you have any queries. I will be happy to continue further and do everything I can to provide you with the service you seek.

Related Dermatology Questions